MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, ANGLED LOOP, 22.5 FR., 0.35 WIRE, 12°, STERILE; HF-RESECTION ELECTRODES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, ANGLED LOOP, 22.5 FR., 0.35 WIRE, 12°, STERILE; HF-RESECTION ELECTRODES
Model Number WA47051C
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical devices have not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical devices are returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a transcervical resection of fibroids (tcrf) procedure, the loop wire at the distal end of the hf resection electrode broke inside the patient's uterus but was retrieved in one piece.A second electrode was then used to continue the procedure, which became loose and broke when trying to remove it.It is unknown whether or not a fragment remained inside the patient.The intended procedure was then successfully completed with a similar device (myosure) and there was no report about an adverse event or patient injury.An x-ray was taken to confirm that no fragments remained inside the patient, the results of which are not yet available.
 
Additional Manufacturer Narrative
The hf resection electrodes that broke during the procedure were not returned to the manufacturer for investigation since they were reportedly discarded at the user facility.Instead, six electrodes from the same package of the same model (wa47051c) and lot number (16027p02l001) were returned for investigation.These electrodes were found to be in standard.Therefore, it is assumed that the damage reported is most likely caused by mechanical overload by the application of excessive force or thermal overload caused by unintended contact with other metal parts, e.G.Surgical instruments.The manufacturing and quality control review performed for the affected lot number of the hf resection electrodes indicates that the failure of the electrodes may also relate to an nc and/or a capa for a similar failure mode but this cannot be definitely determined, because the damaged electrodes were not returned.Based on the information available, the exact cause of the reported phenomenon and the user¿s experience could not be conclusively determined and is being judged as unknown.The case will be closed on olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
HF-RESECTION ELECTRODE, ANGLED LOOP, 22.5 FR., 0.35 WIRE, 12°, STERILE
Common Device Name
HF-RESECTION ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
MDR Report Key8544012
Report Number9610773-2019-00063
Device Sequence Number2443160
Product Code HIH
UDI-Device Identifier14042761052440
UDI-Public14042761052440
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K931764
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2020
Device Model NumberWA47051C
Device Catalogue NumberWA47051C
Device Lot Number16027P02L001
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer06/12/2019
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THIRD-PARTY PRODUCT HOLOGIC MYOSURE